Alert archive / Maine / Wind Advisories in 2008

Wind Advisory 9, NWS Gray, ME

October 27, 200811 counties in Maine; 5 counties in New Hampshire

NWS Gray, ME issued this wind advisory at Oct 27, 2008, 3:59 PM EDT for 11 counties in Maine; 5 counties in New Hampshire. It took effect at Oct 28, 2008, 5:15 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 3:59 PM EDT (19:59 UTC)
In effect from
Oct 28, 2008, 5:15 PM EDT
Expired
Oct 29, 2008, 3:13 AM EDT
In force
10 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 17 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KGYX 271959
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
359 PM EDT MON OCT 27 2008

...GUSTY WINDS ARE EXPECTED LATE TUESDAY AND TUESDAY NIGHT...

.LOW PRESSURE WILL DEVELOP TO THE SOUTH OF NEW ENGLAND ON TUESDAY...
THEN INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND
AND INTO QUEBEC LATE TUESDAY AND TUESDAY NIGHT. THIS SYSTEM IS
EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW
HAMPSHIRE AND WESTERN MAINE LATE TUESDAY AND TUESDAY NIGHT. DOWNED
TREE LIMBS AND SOME POWER OUTAGES ARE LIKELY.


MEZ012>014-018>028-NHZ004-006-008>010-013-014-280400-
/O.NEW.KGYX.WI.Y.0009.081028T2100Z-081029T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
359 PM EDT MON OCT 27 2008

...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT WEDNESDAY. 

SUSTAINED WINDS WILL RUN BETWEEN 15 AND 30 MPH...WITH OCCASIONAL
WIND GUSTS BETWEEN 40 TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
ES
8 follow-up statements
000 
WWUS71 KGYX 280219
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1019 PM EDT MON OCT 27 2008

...GUSTY WINDS ARE EXPECTED LATE TUESDAY AND TUESDAY NIGHT...

.LOW PRESSURE WILL DEVELOP SOUTH OF NEW ENGLAND ON TUESDAY...
THEN INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND
AND INTO QUEBEC LATE TUESDAY AND TUESDAY NIGHT. THIS SYSTEM IS
EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW
HAMPSHIRE AND WESTERN MAINE LATE TUESDAY AND TUESDAY NIGHT. DOWNED
TREE LIMBS AND SOME POWER OUTAGES ARE LIKELY.

MEZ012>014-018>028-NHZ004-006-008>010-013-014-281100-
/O.CON.KGYX.WI.Y.0009.081028T2100Z-081029T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
1019 PM EDT MON OCT 27 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 8 AM EDT
WEDNESDAY. 

SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH
OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KGYX 280707
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
307 AM EDT TUE OCT 28 2008

...GUSTY WINDS ARE EXPECTED TONIGHT...

.LOW PRESSURE WILL DEVELOP SOUTH OF NEW ENGLAND TODAY... THEN
INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND AND
INTO QUEBEC LATE TODAY AND TONIGHT. THIS SYSTEM IS EXPECTED TO
PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND
WESTERN MAINE TONIGHT. DOWNED TREE LIMBS AND SOME POWER OUTAGES
ARE LIKELY.

MEZ012>014-018>028-NHZ004-006-008>010-013-014-281515-
/O.EXT.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
307 AM EDT TUE OCT 28 2008

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY. 

SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH
OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KGYX 281402
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1002 AM EDT TUE OCT 28 2008

...GUSTY WINDS ARE EXPECTED TONIGHT...

.LOW PRESSURE WILL DEVELOP SOUTH OF NEW ENGLAND TODAY... THEN
INTENSIFY AS IT TRACKS NORTHWARD ACROSS WESTERN NEW ENGLAND AND
INTO QUEBEC LATE TODAY AND TONIGHT. THIS SYSTEM IS EXPECTED TO
PRODUCE STRONG GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE AND
WESTERN MAINE TONIGHT. DOWNED TREE LIMBS AND SOME SCATTERED POWER
OUTAGES ARE LIKELY.

MEZ012>014-018>028-NHZ004-006-008>010-013-014-282215-
/O.CON.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
1002 AM EDT TUE OCT 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY. 

SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH
OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KGYX 281944
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
344 PM EDT TUE OCT 28 2008

...GUSTY WINDS ARE EXPECTED TONIGHT...

.LOW PRESSURE OVER SOUTHERN NEW ENGLAND THIS AFTERNOON WILL TRACK NORTHWARD
ACROSS WESTERN NEW ENGLAND AND INTO QUEBEC LATE TODAY AND TONIGHT.
THIS SYSTEM IS EXPECTED TO PRODUCE STRONG GUSTY WINDS ACROSS
PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE TONIGHT. DOWNED TREE
LIMBS AND SOME SCATTERED POWER OUTAGES ARE POSSIBLE.

MEZ012>014-018>028-NHZ004-006-008>010-013-014-290345-
/O.CON.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
344 PM EDT TUE OCT 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY. 

SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH
OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KGYX 282115
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
515 PM EDT TUE OCT 28 2008

...STRONG AND GUSTY WINDS ARE EXPECTED TONIGHT...

.LOW PRESSURE OVER SOUTHERN NEW ENGLAND LATE THIS AFTERNOON WILL
TRACK NORTH ACROSS WESTERN NEW ENGLAND INTO QUEBEC TONIGHT. THE 
SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS PORTIONS OF NEW
HAMPSHIRE AND WESTERN MAINE TONIGHT. DOWNED TREE LIMBS AND SOME
SCATTERED POWER OUTAGES ARE POSSIBLE.

MEZ007>009-290515-
/O.EXA.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
515 PM EDT TUE OCT 28 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY. 

SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH OCCASIONAL
WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MEZ012>014-018>028-NHZ004-006-008>010-013-014-290515-
/O.CON.KGYX.WI.Y.0009.081029T0000Z-081029T1200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
515 PM EDT TUE OCT 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY. 

SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED WITH
OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KGYX 290125
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
925 PM EDT TUE OCT 28 2008

...STRONG AND GUSTY WINDS ARE EXPECTED TONIGHT...

.STRONG LOW PRESSURE WILL TRACK THROUGH QUEBEC TONIGHT. THE SYSTEM
WILL PRODUCE STRONG AND GUSTY WINDS ACROSS PORTIONS OF NEW HAMPSHIRE
AND WESTERN MAINE DURING THE OVERNIGHT HOURS. DOWNED TREE LIMBS
AND SOME SCATTERED POWER OUTAGES ARE POSSIBLE.

MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-291000-
/O.CON.KGYX.WI.Y.0009.000000T0000Z-081029T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
925 PM EDT TUE OCT 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

LOOK FOR SOUTHEAST WINDS TO GUST TO 45 MPH THIS EVENING INTO THE
EARLY MORNING HOURS. AS WINDS SHIFT TO THE SOUTHWEST WINDS LATER
TONIGHT...EXPECT SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED
WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KGYX 290237
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1037 PM EDT TUE OCT 28 2008

...STRONG AND GUSTY WINDS ARE EXPECTED TONIGHT...

.STRONG LOW PRESSURE WILL TRACK THROUGH QUEBEC TONIGHT. THE
SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS PORTIONS OF NEW
HAMPSHIRE AND WESTERN MAINE DURING THE OVERNIGHT HOURS. DOWNED
TREE LIMBS AND SOME SCATTERED POWER OUTAGES ARE POSSIBLE.

MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-291200-
/O.CON.KGYX.WI.Y.0009.000000T0000Z-081029T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
1037 PM EDT TUE OCT 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

LOOK FOR SOUTHEAST WINDS TO GUST TO 45 MPH THIS EVENING INTO THE
EARLY MORNING HOURS. AS WINDS SHIFT TO THE SOUTHWEST WINDS LATER
TONIGHT...EXPECT SUSTAINED WINDS BETWEEN 15 AND 30 MPH ARE
EXPECTED WITH OCCASIONAL WIND GUSTS BETWEEN 40 AND 50 MPH.

A WIND ADVISORY MEANS THAT WINDS GUSTS ARE CAPABLE OF DAMAGING
TREES AND CAUSING POWER OUTAGES. WINDS THIS STRONG CAN ALSO MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KGYX 290713
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 AM EDT WED OCT 29 2008


MEZ007>009-012>014-018>028-NHZ004-006-008>010-013-014-290815-
/O.CAN.KGYX.WI.Y.0009.000000T0000Z-081029T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...NORTH CONWAY...CONWAY...WOLFEBORO...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
313 AM EDT WED OCT 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY. 

WEST TO SOUTHWEST WINDS WILL GUST TO 25 OR 30 MPH TODAY AND
DIMINISH TOWARD EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:52 AM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, Oct 27, 9:52 AM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
952 AM EDT MON OCT 27 2008

.SYNOPSIS...
A FRONTAL BOUNDARY WASHES OUT OVER THE REGION TODAY. LOW PRESSURE
WILL DEVELOP NEAR OR SOUTHEAST OF CAPE COD TUESDAY...INTENSIFY AS
IT MOVES NORTHWEST INTO MAINE TUESDAY NIGHT AND INTO QUEBEC ON
WEDNESDAY. HIGH PRESSURE WILL RIDGE IN FROM THE SOUTH THURSDAY AND
FRIDAY.

&&

.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...

LARGE AREAS OF FOG OVER SOUTHERN SOMERSET...KENNEBEC...WALDO...
KNOX...LINCOLN AND SAGADAHOC COUNTIES WILL GRADUALLY ERODE AWAY
THIS MORNING. HOWEVER...SOME PATCHES MAY PERSIST UNTIL AROUND
NOON. HAVE UPDATED FORECAST TO ACCOUNT FOR FOG THIS MORNING AND
ADJUSTED THE TEMPS A BIT

PREVIOUS DISCUSSION...MAINE AND NH WILL CONTINUE TO REMAIN IN
THE DRY SLOT THRU THE MORNING SO GENERALLY MOSTLY CLEAR SKIES
EXPECTED FOR THE MORNING OTHER THAN THE PATCHY EARLY MORNING FOG.
BY THIS AFTN CLOUDS WILL WORK INTO NH AND THE WRN MTNS OF MAINE AS
THE EVOLUTION OF A BROAD DIGGING UPPER TROF OVER THE GREAT LAKES
TAKES SHAPE. TEMPS TODAY SHOULD BE RATHER MILD ONCE AGAIN AND MAV
TEMPS LOOKED GOOD BUT BLENDED WITH FWC TEMPS IN SOME SPOTS.

&&

.SHORT TERM /5 PM THIS AFTERNOON THROUGH TUESDAY NIGHT/...
THE UPPER TROF TO THE W CONTINUES TO SHARPEN AND BEGINS
DEVELOPMENT OF SFC LOW PRES OFF THE MID ATLANTIC COAST BY LATER
TONIGHT. TOWARD MORNING THE UPPER TROF BEGINS A NEGATIVE TILT WITH
FURTHER DIGGING SO ALTHOUGH PCPN WILL DEVLOP TO OUR W AND OVER NH
BY LATER AT NIGHT IT SHOULD ONLY MOVE E AT A SNAILS PACE AND AREAS
IN MAINE SHOULD REMAIN DRY TIL TUES. GUIDANCE TEMPS LOOKED OK.
POPS OFF GFS WERE USED FOR THIS PCKG.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
RAIN WILL CONTINUE TO OVERSPREAD THE REGION ON TUESDAY AS THE LOW
DEVELOPS TO OUR SOUTH TUESDAY. MODELS ALL IN GOOD AGREEMENT ON THE
OVERALL PATTERN WITH THIS SYSTEM...WITH THE NAM TAKING A MORE
WESTERLY TRACK THROUGH WESTERN NEW ENGLAND LATER TUESDAY. COLD AIR
STACKS UP TO OUR WEST ON THE BACK SIDE OF THIS LOW...WHICH WILL
RUSH IN TUESDAY NIGHT. RAIN WILL CHANGE TO SNOW IN WESTERN NH
DURING THE EVENING...AND CHANGE ANY REMAINING PRECIPITATION IN
SOUTHERN PORTIONS TO RAIN LATER TUESDAY NIGHT. MOUNTAINS COULD SEE
A FEW INCHES OF SNOW THROUGH WEDNESDAY...WITH LITTLE OR NONE
EXPECTED OVER THE SOUTH. HIGH PRESSURE WILL BUILD SOUTH OF THE
REGION ON FRIDAY AS A COLD FRONT APPROACHES. THIS WILL ALLOW
THINGS TO WARM BACK TO THE 50S FRIDAY. THE COLD FRONT WILL BRING
RAIN OR SNOW SHOWERS TO THE MOUNTAINS AND RAIN FOR THE SOUTH
FRIDAY NIGHT INTO SATURDAY. ANOTHER DOSE OF COLD AIR RUSHES IN FOR
THE REST OF THE WEEKEND.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TONIGHT/...AREAS OF LIFR CONDITIONS WILL
PERSIST UNTL ABOUT 16Z IN PATCHY FOG...OTHERWISE VFR CONDITIONS
TODAY INTO TONIGHT.

IN THE LONG TERM...IFR CONDITIONS DEVELOP WITH THE ADVANCING RAIN
TUESDAY WHICH CHANGES TO SNOW ON TUESDAY NIGHT. GRADUALLY IMPROVING
CONDITIONS FROM SOUTH TO NORTH LATE TUESDAY NIGHT AND WEDNESDAY.
MVFR CONDITIONS IN ANY SHOWERS ON FRIDAY.

&&

.MARINE...
/06Z MONDAY THROUGH FRIDAY/
SHORT TERM...SEAS CONTINUE TO REMAIN ABOVE 5 FT SO WILL CONTINUE
THE SCA DUE TO THE SWELLS...WILL LIKELY BE ABLE TO DROP THE SCA
DUE TO SEAS OVER WESTERN MOST AREAS BY AFTN BUT WILL LIKELY NEED
IT TO CONTINUE THRU THE AFTN FURTHER E.

IN THE LONG TERM...SCA AND POSSIBLY GALES FOR TUESDAY NIGHT INTO
EARLY WEDNESDAY...THEN SCA CONDITIONS COULD LINGER INTO THURSDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ150-152.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
     AFTERNOON FOR ANZ151-154.

&&

SYNOPSIS...
NEAR TERM...JENSENIUS
Hazardous weather outlook, Oct 27, 5:17 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
517 AM EDT MON OCT 27 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-280930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
517 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN WILL MOVE OVER THE REGION AS LOW PRESSURE INTENSIFIES NEAR
CAPE COD ON TUESDAY. THIS LOW IS CURRENTLY FORECAST TO MOVE NORTH
THROUGH THE FORECAST AREA TUESDAY NIGHT. ONCE IS PASSES BY COLD
AIR WILL MOVE IN AND CHANGE ANY LINGER PRECIPITATION TO SNOW. THE
MOUNTAINS COULD PICK UP SEVERAL INCHES TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FOR THIS STORM.

ANZ150>154-280930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
517 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING MAY BE NEEDED FOR TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 27, 10:49 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1049 AM EDT MON OCT 27 2008

MEZ012>014-019>022-024>028-271800-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...
CAMDEN...THOMASTON...BELFAST
1049 AM EDT MON OCT 27 2008

AREAS OF DENSE FOG CONTINUE TO AFFECT PORTIONS OF SOUTHERN
SOMERSET... SOUTHERN FRANKLIN...SOUTHERN OXFORD...KENNEBEC...
ANDROSCOGGIN...WALDO...KNOX...LINCOLN...SAGADAHOC...AND CUMBERLAND
COUNTIES. THIS DENSE FOG WILL PERSIST INTO THE EARLY AFTERNOON IN
SOME AREAS.

IF YOU ARE DRIVING...BE AWARE THAT VISIBILITY MAY DROP RAPIDLY TO
NEAR ZERO IF YOU ENCOUNTER AN AREA OF DENSE FOG. SLOW DOWN...SPEED KILLS.

JENSENIUS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:08 PM EDTGale WarningGYX47 hr

Nearby

Wind Advisories in Maine, 2008Wind Advisories in New Hampshire, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.